Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 80, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 19, 2001, 8:04 PM EST for Johnson County, Shelby County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2001, 8:04 PM EST (01:04 UTC)
- Expired
- Jun 19, 2001, 8:45 PM EST
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Johnson County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 37 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 4:00 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 961 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 200104 SVRIND INC081-145-200145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 804 PM EST TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JOHNSON COUNTY IN CENTRAL INDIANA SHELBY COUNTY IN CENTRAL INDIANA THIS INCLUDES THE CITY OF SHELBYVILLE * UNTIL 845 PM EST * AT 801 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PRINCES LAKES...OR ABOUT 15 MILES NORTHWEST OF COLUMBUS...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FRANKLIN AT 820 PM EST SHELBYVILLE AT 845 PM EST VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOJUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3938 8628 3933 8612 3940 8567 3967 8585
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:00 PM EST, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 19, 3:00 PM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 300 PM EST TUE JUN 19 2001 FORECAST FOCUS WILL BE FROPA AND PCPN ASSOCIATED WITH IT. SFC DEWPOINTS ARE IN THE UPPER 60S WITH CU FIELD EXPANDING NORTH FROM SOUTHERN INDIANA. AT 19Z CDFNT IS APPROX FROM THE UP OF MICH TO SW MISSOURI. LAPS DATA HAS LIS IN THE -6 TO -8 RANGE WITH CAPES ANYWHERE FROM 2200 TO 4200 J/KG THROUGHOUT THE CWA. SOME CONVECTION FIRING IN THE NW CWA OUT AHEAD OF SFC FNT. WILL MAKE FINAL DECISION NEAR PRESS TIME ON WORDING IN ZONES WERE TSRA ARE CONCERNED. DUE TO NCEP BACKUP TEST MM5 AND NOGAPS IS WHAT WE HAVE TO CHOOSE FROM TODAY. MM5 AND NOGAPS CONSISTENT WITH PREVIOUS RUNS OF THE ETA/AVN IN BRINGING CDFNT THRU THE STATE BY 00Z. BEST DYNAMICS REMAIN BEHIND THE FNT WITH BULLSEYS OF UVVS AND H3 DIVERG OVR CENTRAL INDIANA AFTER FROPA. THIS CONTINUES INTO LATE WED MORNING AS ABUNDANT MOISTURE IS STILL AVAILABLE. WILL CONT POPS INTO EARLY WED AFTN. BASED ON HPC MANUAL PROGS...WILL LEAVE ALL BUT SE CWA DRY ON THURS AS FRONT IS NEAR THE OHIO RIVER BY THEN. FWC IS ONLY MOS AVAIL CURRENTLY AND TEMPS LOOK GOOD AND SEE NO REASON TO STRAY. .IND...NONE. SALLY
In the hours before
Local storm report, Jun 19, 6:52 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
652 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....3
0640 PM CALVERTVILLE IN 1 INCH HAIL
06/19/01 GREENE REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 19, 6:54 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
654 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM KIRKSVILLE IN .88 INCH HAIL
06/19/01 MONROE REPORTED BY STORM
SPOTTER.Special weather statement, Jun 19, 7:01 PM EST, 1 hour 3 minutes before
INZ021-028>031-035>049-051>056-060>062-067-200100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 701 PM EST TUE JUN 19 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL INDIANA UNTIL 900 PM EST... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY THAT COVERS VERMILLION... FOUNTAIN...TIPPECANOE AND CARROLL COUNTIES HAS BEEN EXTENDED UNTIL 900 PM EST... AT 655 PM EST THUNDERSTORMS EXTENDED ALONG AND EITHER SIDE OF A LINE FROM KOKOMO TO BOWERS TO CLINTON. THE STORMS ARE MOVING VERY SLOWLY TO THE EAST AND NORTHEAST AND WILL BE NEAR ELWOOD...LEBANON AND BLOOMINGDALE BY 800 PM EST. ANOTHER CLUSTER OF STORMS WAS FROM BLOOMINGTON TO LYONS TO PLAINVILLE. THESE STORMS HAVE BEEN PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND WINDS ESTIMATED TO 60 MPH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT.
Local storm report, Jun 19, 7:07 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
707 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM BLOOMFIELD IN WIND DAMAGE
06/19/01 GREENE REPORTED BY HAM RADIO
OPERATOR. TREES DOWN AT
GREEN COUNTY COaURT HOUSE.Local storm report, Jun 19, 7:24 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 PM EST TUE JUN 19 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM BLOOMINGTON IN .75 INCH HAIL
06/19/01 MONROE REPORTED BY STORM
SPOTTER.Special weather statement, Jun 19, 8:04 PM EST, 0 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-200200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 804 PM EST TUE JUN 19 2001 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF CENTRAL INDIANA UNTIL 900 PM EST... ...AN URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES FOR VERMILLION...FOUNTAIN...TIPPECANOE AND CARROLL COUNTIES UNTIL 800 PM EST... AT 755 PM EST VERY STRONG THUNDERSTORMS WERE OCCURRING 30 MILES SOUTHWEST AND ALSO 25 TO 30 MILES SOUTH OF INDIANAPOLIS. ONE OF THE STORMS WERE LOCATED ABOUT 15 MILES WEST OF MARTINSVILLE AND ANOTHER STRONG STORM WAS LOCATED 15 MILES NORTHWEST OF COLUMBUS. THOSE STORMS MAY PRODUCE STRONG WINDS AND ZHAIL. MEANWHILE OTHER THUNDERSTORMS WERE LOCATED JUST NORTH OF GREENCASTLE...NEAR KOKOMO AND AROUND BEDFORD AND JUST WEST OF SHELBYVILLE. ALL OF THE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:20 PM EST | Severe Thunderstorm Warning | IND | Johnson | 40 min |
| Jun 19, 7:39 PM EST | Severe Thunderstorm Warning | IND | Owen, Putnam | 36 min |
| Jun 19, 7:43 PM EST | Severe Thunderstorm Warning | IND | Brown | 32 min |
| Jun 19, 8:14 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Jackson | 31 min |
| Jun 19, 8:25 PM EST | Severe Thunderstorm Warning | IND | Rush | 50 min |
| Jun 19, 8:33 PM EST | Severe Thunderstorm Warning | IND | Marion | 57 min |
| Jun 19, 8:49 PM EST | Severe Thunderstorm Warning | IND | Shelby | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.